Alert archive / Maine / Gale Warnings in 2015

Gale Warning 9, NWS Caribou, ME

February 1, 2015

NWS Caribou, ME issued this gale warning at Feb 1, 2015, 2:49 PM EST. It took effect at Feb 2, 2015, 1:00 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2015, 2:49 PM EST (19:49 UTC)
In effect from
Feb 2, 2015, 1:00 PM EST
Expired
Feb 3, 2015, 9:00 AM EST
In force
20 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WHUS71 KCAR 011949
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
249 PM EST SUN FEB 1 2015

ANZ050>052-020400-
/O.NEW.KCAR.UP.Y.0008.150201T1949Z-150203T1800Z/
/O.UPG.KCAR.GL.A.0005.150202T1800Z-150203T1200Z/
/O.NEW.KCAR.GL.W.0009.150202T1800Z-150203T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
249 PM EST SUN FEB 1 2015

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 9 AM EST
TUESDAY. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS
FREEZING SPRAY ADVISORY IS IN EFFECT UNTIL 1 PM EST TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 12 FEET.

* FREEZING SPRAY...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
7 follow-up statements
098 
WHUS71 KCAR 020335
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1035 PM EST SUN FEB 1 2015

ANZ050>052-021145-
/O.CON.KCAR.UP.Y.0008.000000T0000Z-150203T1800Z/
/O.CON.KCAR.GL.W.0009.150202T1800Z-150203T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1035 PM EST SUN FEB 1 2015

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM MONDAY TO 9 AM EST
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 12 FEET.

* FREEZING SPRAY...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

HEWITT
172 
WHUS71 KCAR 020901
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
401 AM EST MON FEB 2 2015

ANZ050>052-022100-
/O.CON.KCAR.UP.Y.0008.000000T0000Z-150203T1800Z/
/O.CON.KCAR.GL.W.0009.150202T1800Z-150203T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
401 AM EST MON FEB 2 2015

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 AM EST TUESDAY...

* WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 6 TO 12 FEET.

* FREEZING SPRAY...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

VJN
547 
WHUS71 KCAR 022009
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
309 PM EST MON FEB 2 2015

ANZ050>052-030415-
/O.UPG.KCAR.UP.Y.0008.000000T0000Z-150203T1800Z/
/O.NEW.KCAR.UP.W.0001.150203T0300Z-150203T1300Z/
/O.CON.KCAR.GL.W.0009.000000T0000Z-150203T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
309 PM EST MON FEB 2 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 8 AM EST TUESDAY. THE FREEZING SPRAY ADVISORY IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 50 
  KT. SEAS 6 TO 11 FEET.

* FREEZING SPRAY...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
028 
WHUS71 KCAR 030305
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1005 PM EST MON FEB 2 2015

ANZ050>052-031115-
/O.CON.KCAR.GL.W.0009.000000T0000Z-150203T1400Z/
/O.CON.KCAR.UP.W.0001.000000T0000Z-150203T1300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1005 PM EST MON FEB 2 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 8 AM EST
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 30 TO 40 KT WITH GUSTS UP TO 45 
  KT. SEAS 6 TO 11 FEET.

* FREEZING SPRAY...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
150 
WHUS71 KCAR 030802
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
302 AM EST TUE FEB 3 2015

ANZ050>052-031400-
/O.EXT.KCAR.UP.W.0001.000000T0000Z-150203T1200Z/
/O.CON.KCAR.GL.W.0009.000000T0000Z-150203T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
302 AM EST TUE FEB 3 2015

...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 5 TO 11 FEET.

* FREEZING SPRAY...HEAVY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
484 
WHUS71 KCAR 031101
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
601 AM EST TUE FEB 3 2015

ANZ050>052-031700-
/O.CAN.KCAR.UP.W.0001.000000T0000Z-150203T1200Z/
/O.NEW.KCAR.UP.Y.0009.150203T1101Z-150203T1700Z/
/O.CON.KCAR.GL.W.0009.000000T0000Z-150203T1400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
601 AM EST TUE FEB 3 2015

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING
SPRAY ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THIS
DOWNGRADES THE PRIOR HEAVY FREEZING SPRAY WARNING.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35
  KT. SEAS 5 TO 10 FEET.

* FREEZING SPRAY...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

VJN
215 
WHUS71 KCAR 031333
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
833 AM EST TUE FEB 3 2015

ANZ050>052-031700-
/O.EXP.KCAR.GL.W.0009.000000T0000Z-150203T1400Z/
/O.CON.KCAR.UP.Y.0009.000000T0000Z-150203T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
833 AM EST TUE FEB 3 2015

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...
...GALE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

* FREEZING SPRAY...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 1, 10:34 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 1, 10:34 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1034 AM EST SUN FEB 1 2015

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL PROVIDE EASTERN MAINE WITH VERY COLD AND
BRISK WEATHER CONDITIONS. A COASTAL STORM WILL MOVE INTO THE GULF OF
MAINE ON MONDAY AND MONDAY NIGHT...BRINGING MORE SNOW TO PRIMARILY
EAST CENTRAL AND ESPECIALLY DOWNEAST LOCATIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY IS CLEAR, COLD AND WINDY ACROSS THE AREA AND WILL REMAIN
COLD AND WINDY AND DRY. NO SIG CHANGES TO THE FORECAST THIS
MORNING. SOME PATCHY BLOWING/DRIFTING SNOW IS STILL POSSIBLE IN
OPEN AREAS.

ARCTIC HIGH PRESSURE WILL PROVIDE NORTHERN NEW ENGLAND WITH CLEAR
AND BRISK CONDITIONS TODAY.  HIGHS WILL RANGE FROM THE SINGLE DIGITS
ACROSS THE NORTH AND TEENS DOWNEAST.  TONIGHT WILL BE TRICKY FOR LOW
TEMPERATURES WITH WINDS DIMINISHING YET HIGH CLOUDS INCREASING AHEAD
OF THE NEXT WINTER STORM.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
MODELS ARE COMING INTO THE BETTER CONSENSUS WITH REGARDING THE SFC
LOW AND ASSOCIATED S/WV MOVG E FROM THE OH VLY SUN OFF THE NJ
COAST ON MON TAKING THE SFC LOW TO NEAR THE SRN NOVA SCOTIA COAST
BY LATE MON NGT. THIS TRACK WILL BRING MDT TO HVY SN TO DOWNEAST
AREAS...SPCLY TO THE COAST AND CNTRL WASHINGTON COUNTY LATE MON
MORN THRU MON NGT WHERE WE CONVERTED WATCHES TO WRNGS...ALONG
WITH GUSTY NE WINDS WHICH WILL PRODUCE SIG BLSN AND DRIFTING.
GIVEN HOW COLD THE AIR MASS WILL BE IN ADVC OF THIS SYSTEM OVR NRN
AND CNTRL PTNS OF THE REGION...THERE IS STILL SOME QUESTION
REGARDING HOW SHARP OF A GRADIENT TOWARD LESSER SNFL TOTALS WILL
BE PRESENT N OF THE WRNG AREA...SO FOR NOW WE HELD ON TO THE
REMAINING WATCH ZONES TO MONITOR SUBSEQUENT MODEL RUNS IN THE
EVENT THE TREND OF THE STORM TRACK REVERSES SLIGHTLY BACK TO THE
S...WHICH IS POSSIBLE IF THE UPPER S/WV TROF HAS LESSER AMPLITUDE
AS PER THE 00Z NAM. FOR NOW WE SHOW MAX TOTAL SNFL IN THE 10 TO 15
INCH RANGE ALG THE COAST CLOSE TO WPC GUIDANCE...KEEPING SN TO LIQ
RATIOS AT 15:1...WHICH WAS THE CASE FOR MOST LCTNS WITH THE PAST
EVENT. ATTM...IT APPEARS STEADY LGT SNFL SHOULD BARELY ECLIPSE
THE ST JOHN VLY BY ERLY MON EVE...BEFORE THE SN SHIELD BEGINS TO
RETREAT EWRD INTO NB LATE MON NGT...SO SN TOTAL THERE MAY ONLY BE
ARND AN INCH OR LESS. IN ANY EVENT...WITH LLVL ARCTIC AIR IN PLACE
RIGHT TO THE DOWNEAST COAST...THIS WILL BE A VERY COLD SN EVENT
INDEED...WITH WIND CHILLS APCHG ADV CRITERIA EVEN OVR DOWNEAST
PTNS OF THE REGION DURING THE EVENT.

FOLLOWING THE STORM LATE MON NGT...STEADY SN SHOULD WIND DOWN AS
SN SN SHWRS...THEN END BY TUE MORN AS SKIES BECOME PTLY TO MSLY
SUNNY. FAIR...COLD AND SOMEWHAT LESS WINDY CONDITIONS SHOULD
PREVAIL ACROSS THE FA TUE AFT. AFTWRDS...CLDS WILL INCREASE AS
THE FIRST IN A SERIES OF S/WVS FROM THE UPPER MIDWEST/GREAT LKS
APCH TUE NGT. HI AND LOW TEMPS TUE/TUE NGT WILL NOT BE AS
INTENSELY COLD AS MON AND MON NGT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LONG RANGE MODELS INDICATE VERY LIGHT OVRRNG SNFL FOR WED...THEN
UNCERTAINTY RULES REGARDING WHETHER MORE SIG SNFL IS POSSIBLE FOR
WED NGT...OR AS WHAT SOME GFS ENS MODEL MEMBERS ARE INDICATING...ON
THU INTO PERHAPS THU EVE. THE TMG OF SIG SNFL WILL BE CONTIGENT ON
WHETHER A SFC LOW FORMS ALG THE LEADING EDGE OF ANOTHER SURGE OF
ARCTIC AIR AND TRACKS S OF THE FA. FOR NOW WE SHOW THE HIGHEST
POPS FOR SN...IN THE LIKELY CATEGORY OVR ERN PTNS OF THE FA ON WED
NGT...BUT THIS IS SUBJECT TO CHG AND WE DRAW CHC POPS OUT INTO
THU. ALL LONG RANGE MODELS DO AGREE ON ANOTHER STRONG SURGE OF
DRY COLD ARCTIC AIR FROM CNTRL CAN TO ARRIVE NO LATER THAN THU
NGT...HOLDING SWAY OVR THE FA INTO SAT.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR CONDITIONS ARE FORECAST DURING THIS PERIOD.

SHORT TO LONG TERM: VFR CONDITIONS WILL LOWER TO IFR CLGS AND
VSBYS WITH SN OVR DOWNEAST SITES LATE MON MORN AND THEN NRN TAF
SITES DURG THE AFTN...WITH KFVE LAST TO GO DOWN BY EVE. LIFR TO
VLIFR XPCTD OVR DOWNEAST SITES MON AFTN INTO MON EVE IN FALLING
MDT-HVY SN AND BLSN. CONDITIONS IMPROVE LATE MON NGT TO MVFR CLGS
AND VSBYS IN SN SHWRS THEN BACK TO VFR TUE INTO WED. ANOTHER ROUND
OF IFR CLGS AND VSBYS WITH SN IS POSSIBLE WED NGT INTO THU MORN...
WITH SOME IMPROVEMENT TO MVFR IN SN SHWRS THU AFTN.

&&

.MARINE...
NEAR TERM: A FREEZING SPRAY ADVISORY IS IN EFFECT UNTIL 1 PM THIS
AFTERNOON.  SEAS WILL CONTINUE TO DIMINISH AS ARCTIC HIGH PRESSURE
MOVES OVER THE COASTAL WATERS.

SHORT TERM: A GALE WATCH HAS BEEN ISSUED FOR LATER MON INTO ERLY
TUE MORN FOR NE TO NW WINDS AROUND THE LOW ADVCG FROM THE MID ATLC
STATES TO JUST S OF NOVA SCOTIA. IN ADDITION...VERY COLD TEMPS
COMBINED WITH GALE FORCE WINDS WILL LIKELY REQUIRE A FZG SPY ADV
FOR MDT FZG SPY DURG THIS TM. WINDS AND FZG SPY POTENTIAL SHOULD
THEN DIMINISH LATER TUE TO SCA...WITH NO HDLNS XPCTD BY WED MORN.
FCST WV HTS WERE KEPT CLOSE TO FCST WW3 WV GUIDANCE FOR THIS
UPDATE.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY UNTIL 4 AM EST MONDAY FOR MEZ001>006-010.
     WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
     NIGHT FOR MEZ011-015-016-031-032.
     WINTER STORM WARNING FROM 10 AM MONDAY TO 4 AM EST TUESDAY FOR
     MEZ017-029-030.
MARINE...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     ANZ050>052.
     FREEZING SPRAY ADVISORY UNTIL NOON EST TODAY FOR ANZ050>052.

&&

NEAR TERM...OKULSKI/MCB
SHORT TERM...VJN
LONG TERM...VJN
AVIATION...OKULSKI/VJN
MARINE...OKULSKI/VJN
Hazardous weather outlook, Feb 1, 2:48 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
248 PM EST SUN FEB 1 2015

MEZ015>017-029-030-022000-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
248 PM EST SUN FEB 1 2015

...WINTER STORM WARNING IN EFFECT FROM 9 AM MONDAY TO 5 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>004-010-022000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
248 PM EST SUN FEB 1 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON MONDAY TO 5 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ005-006-022000-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
248 PM EST SUN FEB 1 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 5 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-031-032-022000-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
248 PM EST SUN FEB 1 2015

...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 5 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-022000-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
248 PM EST SUN FEB 1 2015

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 9 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 8:36 PM ESTWinter Storm WatchCARHancock, Penobscot, Piscataquis, Washington19 hr
Feb 1, 3:42 AM ESTWinter Storm WarningCARAroostook, Hancock, Penobscot, Piscataquis, Washington48 hr
Feb 1, 3:51 AM ESTGale WatchCAR11 hr
Feb 1, 2:49 PM ESTHeavy Freezing Spray AdvisoryCAR24 hr
Feb 1, 3:28 PM ESTWinter Weather AdvisoryCARAroostook, Piscataquis, Somerset36 hr

Nearby

Gale Warnings in Maine, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.